Advanced

Strategy-proof social choice on multiple and multi-dimensional single-peaked domains

Reffgen, Alexander LU (2015) In Journal of Economic Theory 157. p.349-383
Abstract
We generalize the traditional concept of single-peaked preference domains in two ways. First, we introduce the concept of a multiple single-peaked domain, where the set of alternatives is equipped with several underlying orderings with respect to which a preference can be single-peaked, and we argue that these domains are appropriate to represent preferences over political parties. Second, we define a domain of multi-dimensional single-peaked preferences based on the condition of value-restricted preferences by Sen (1966). We provide complete characterizations of the strategy-proof social choice functions on both multiple and multi-dimensional single-peaked domains. For both domains, we also identify the subclasses consisting of all... (More)
We generalize the traditional concept of single-peaked preference domains in two ways. First, we introduce the concept of a multiple single-peaked domain, where the set of alternatives is equipped with several underlying orderings with respect to which a preference can be single-peaked, and we argue that these domains are appropriate to represent preferences over political parties. Second, we define a domain of multi-dimensional single-peaked preferences based on the condition of value-restricted preferences by Sen (1966). We provide complete characterizations of the strategy-proof social choice functions on both multiple and multi-dimensional single-peaked domains. For both domains, we also identify the subclasses consisting of all anonymous strategy-proof social choice functions. (Less)
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
keywords
Social choice function, Strategy-proofness, Single-peakedness, Spatial voting
in
Journal of Economic Theory
volume
157
pages
349 - 383
publisher
Elsevier
external identifiers
  • wos:000354593000015
  • scopus:84927743050
ISSN
0022-0531
DOI
10.1016/j.jet.2014.12.010
language
English
LU publication?
yes
id
9e034399-c35e-4b34-b044-61190561a5b5 (old id 4939121)
date added to LUP
2015-01-23 17:03:45
date last changed
2017-01-01 04:06:59
@article{9e034399-c35e-4b34-b044-61190561a5b5,
  abstract     = {We generalize the traditional concept of single-peaked preference domains in two ways. First, we introduce the concept of a multiple single-peaked domain, where the set of alternatives is equipped with several underlying orderings with respect to which a preference can be single-peaked, and we argue that these domains are appropriate to represent preferences over political parties. Second, we define a domain of multi-dimensional single-peaked preferences based on the condition of value-restricted preferences by Sen (1966). We provide complete characterizations of the strategy-proof social choice functions on both multiple and multi-dimensional single-peaked domains. For both domains, we also identify the subclasses consisting of all anonymous strategy-proof social choice functions.},
  author       = {Reffgen, Alexander},
  issn         = {0022-0531},
  keyword      = {Social choice function,Strategy-proofness,Single-peakedness,Spatial voting},
  language     = {eng},
  pages        = {349--383},
  publisher    = {Elsevier},
  series       = {Journal of Economic Theory},
  title        = {Strategy-proof social choice on multiple and multi-dimensional single-peaked domains},
  url          = {http://dx.doi.org/10.1016/j.jet.2014.12.010},
  volume       = {157},
  year         = {2015},
}